Alert archive / Wyoming / Snow Squall Warnings in 2020
Snow Squall Warning 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this snow squall warning at Nov 14, 2020, 4:03 PM MST for Albany County, Laramie County, Wyoming. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2020, 4:03 PM MST (23:03 UTC)
- Expired
- Nov 14, 2020, 4:45 PM MST
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 31 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 4:55 PM MST | NON-TSTM WND GST 60 | 11 Wsw Warren Af Base, WY | MESONET STATION UP226 10.5 NW NATURAL FORT (UPR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921
WWUS55 KCYS 142305
SQWCYS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Cheyenne WY
403 PM MST Sat Nov 14 2020
WYC001-021-142345-
/O.NEW.KCYS.SQ.W.0021.201114T2303Z-201114T2345Z/
Albany WY-Laramie WY-
403 PM MST Sat Nov 14 2020
The National Weather Service in Cheyenne has issued a
* Snow Squall Warning for...
Southeastern Albany County in southeastern Wyoming...
Southwestern Laramie County in southeastern Wyoming...
* Until 445 PM MST.
* At 403 PM MST, a dangerous snow squall was located over Crystal
Lake Campground, or 19 miles west of Cheyenne, moving southeast at
55 mph.
HAZARD...Whiteout conditions. Zero visibility in snow and blowing
snow. Wind gusts greater than 50 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
*
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 9.
Interstate 80 in Wyoming between mile markers 321 and 360.
Locations impacted include...
Tie City Campground, South Greeley, Vedauwoo, Crystal Lake
Reservoir, Crystal Lake Campground, Vedauwoo Campground, Buford,
Granite Springs Reservoir, North Crow Campground, Granite Springs
Campground, Yellow Pine Campground, South Greeley High and Fox
Farm-College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4117 10553 4132 10542 4108 10474 4100 10479
4100 10507
TIME...MOT...LOC 2303Z 294DEG 48KT 4113 10516
$$
Brothers2 follow-up statements
151
WWUS55 KCYS 142332
SQWCYS
Snow Squall Warning
National Weather Service Cheyenne WY
430 PM MST Sat Nov 14 2020
WYC001-021-142345-
/O.CON.KCYS.SQ.W.0021.000000T0000Z-201114T2345Z/
Albany WY-Laramie WY-
430 PM MST Sat Nov 14 2020
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR
SOUTHEASTERN ALBANY AND SOUTHWESTERN LARAMIE COUNTIES...
At 430 PM MST, a dangerous snow squall was located near Natural
Fort, or 9 miles southwest of Cheyenne, moving southeast at 55 mph.
Interstate 80 webcams show whiteout conditions from the Summit
through Granite Canon with strong winds.
HAZARD...Whiteout conditions. Zero visibility in snow and blowing
snow. Wind gusts greater than 50 mph.
SOURCE...Radar and webcams.
IMPACT...Dangerous life-threatening travel.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 9.
Interstate 80 in Wyoming between mile markers 321 and 360.
Locations impacted include...
Tie City Campground, South Greeley, Vedauwoo, Crystal Lake
Reservoir, Crystal Lake Campground, Vedauwoo Campground, Buford,
Granite Springs Reservoir, North Crow Campground, Granite Springs
Campground, Yellow Pine Campground, South Greeley High and Fox
Farm-College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4117 10553 4132 10542 4108 10474 4100 10479
4100 10507
TIME...MOT...LOC 2330Z 294DEG 57KT 4104 10492
$$
Brothers334
WWUS55 KCYS 142343
SQWCYS
Snow Squall Warning
National Weather Service Cheyenne WY
441 PM MST Sat Nov 14 2020
WYC001-021-142351-
/O.EXP.KCYS.SQ.W.0021.000000T0000Z-201114T2345Z/
Albany WY-Laramie WY-
441 PM MST Sat Nov 14 2020
...THE SNOW SQUALL WARNING FOR SOUTHEASTERN ALBANY AND SOUTHWESTERN
LARAMIE COUNTIES WILL EXPIRE AT 445 PM MST...
The snow squall which prompted the warning has exited the area as
visibility begins to improve along Interstate 80 near Buford and the
Summit. Therefore, the snow squall warning will be allowed to
expire. Areas of blowing snow and snow-covered roads will continue
to make travel difficult.
LAT...LON 4117 10553 4132 10542 4108 10474 4100 10479
4100 10507
TIME...MOT...LOC 2341Z 294DEG 48KT 4103 10490
$$
BrothersWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this snow squall warning went out at Nov 14, 2:46 PM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 14, 2:46 PM MST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
246 PM MST Sat Nov 14 2020
.SHORT TERM...(This evening through Monday) Issued at 220 PM MST
Sat Nov 14 2020
Pretty busy this afternoon with the ongoing prolonged wind event,
including numerous wind gusts over 65-70 mph, across all of
southeast Wyoming and portions of western Nebraska. The secondary
concern over the area has been snowfall/heavy snow showers which
have led to reduced visibilities, slick roads at times, and even a
report of thunder snow around Scottsbluff. Thankfully, snow
showers have been fast movers and have been scattered in coverage,
so impacts have not been terribly high. Winter storm warnings has
verified for the Sierra Madre Range with a few reports of 12 to
18 inches. The Snowy Range is getting close with Medicine Bow Peak
snotel current showing around 10 or 11 inches. Will keep those
Winter Headlines out through late this evening with current KCYS
radar showing snow showers redeveloping across the mountains this
afternoon.
As for winds, we do not expect much of a break outside of a few
hours at a time unfortunately. Pressure gradients (surface to
700mb), in-house wind models, and dynamic support all suggest a
continuation of strong winds for most of southeast Wyoming tonight
and even through Sunday. Expect winds to diminish across the
panhandle to sub-warning along with areas near the Nebraska border
in Wyoming, well east of I-25. Further west across most of
southeast Wyoming, expect some brief lulls in the wind overnight
outside of the wind prone areas. However, with a large pressure
gradient remaining over the area, especially along the spine of
the Laramie Range and Snowy Range, periods of 55 to 65 MPH winds
are expected. Mountain wave activity is not out of the question
with models indicating favorable conditions in the odd appearance
of the 500mb height pattern in addition to low to midlevel omega
fields. Soundings for Sunday suggest favorable low level lapse
rates along and west of I-25 with wind gusts over 60 mph likely.
However, do not expect it to be as bad as Saturday afternoon where
gusts were over 70 mph at times. If anything, wind prone areas
looks more favorable with the 12z NAM showing a large gradient to
the lee of the Snowy Range and along the spine of the Laramie
Range. Gusts between 75 to 85 mph may continue for Arlington,
Bordeaux, and the I-80 Summit/Foothills through Sunday night.
These winds will also be upslope for the higher mountains, so
expect off/on snow showers to continue into early Monday, but snow
accumulations should be limited to the higher peaks. It should be
mainly dry across the lower elevations with a few sprinkles or
light flurries near the mountains.
Models indicate the low level pressure gradient slowly dissipating
by noon Monday. However, it will still be windy on Monday with
gusts around 40 mph at times across most of southeast Wyoming.
Precipitation chances will be less than 5 percent with a warming
trend continuing early in the week.
.LONG TERM...(Monday Night - Saturday)
Issued at 140 PM MST Sat Nov 14 2020
Continued to trend temperatures lower late next week with models
in better agreement with the cold front and potential snowfall on
Friday/Friday night and potentially early Saturday. Increased POP
between 35 to 45 percent with some rain/snow mix at the start of
the precip. Expect mostly snow by Saturday morning. -tjt
Previous Discussion:
A dry pattern expected next week with a ridge developing in our
area. This pattern will keep our skies clear and temperatures will
increase tremendously throughout the afternoon. Above average
high temperatures trending between the mid to upper 60s will
continue until Thursday. A colder air mass will arrive Friday
morning which could possibly bring scattered light snow showers
across our entire region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1120 AM MST Sat Nov 14 2020
Mountain wave activity has increased winds across all TAF sites
today with gusts 50-60 kts on the Wyoming side and gusts 35-50 kts
across the Panhandle. These wind gusts will continue through
15/00Z when they should start coming down on the NE side, though
will stay elevated 30-40 kts on the WY side. Otherwise, areas of
lowered visibilities due to a combination of blowing dust and
snow showers across the High Plains east across the Panhandle.
Mountains will be obscured under a OVC cloud deck with clearing
overnight. Looking for areas of LLWS across the CO border and
north around 15/12Z as winds diminish further at the surface but
stay elevated aloft. VFR overall under lower cloud decks, except
areas of MVFR and IFR across the Panhandle sites.
&&
.FIRE WEATHER...
Issued at 129 PM MST Sat Nov 14 2020
Minimal fire weather concerns this weekend through next week due
to recent cooler temperatures and mountain snowfall. Very windy
conditions are expected each day through early Monday morning.
Winds will gradually diminish outside of the wind prone areas over
the next 48 hours. Daytime RH will trend lower by the middle of
next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 11 PM MST this evening for WYZ108-119.
High Wind Warning until 2 AM MST Sunday for WYZ101-103>105-109-
111-113.
High Wind Warning until 5 PM MST Sunday for WYZ107-115-118.
High Wind Warning until 5 AM MST Monday for WYZ106-110-116-117.
Winter Storm Warning until 11 PM MST this evening for WYZ112-114.
Winter Weather Advisory until 5 PM MST this afternoon for WYZ110.
NE...High Wind Warning until 11 PM MST this evening for NEZ019>021-
054-055.
&&
SHORT TERM...TJT
LONG TERM...AW
AVIATION...AB/TJT
FIRE WEATHER...TJTHazardous weather outlook, Nov 14, 5:15 AM MST, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 515 AM MST Sat Nov 14 2020 WYZ112-114-151215- Sierra Madre Range-Snowy Range- 515 AM MST Sat Nov 14 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Heavy mountain snow and blowing snow will continue today with near blizzard conditions expected. Please refer to Winter Storm Warnings for more details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotters are encouraged to report snowfall totals or other significant weather to the National Weather Service in Cheyenne. NEZ019>021-054-055-WYZ101-103>111-113-115>119-151215- Scotts Bluff County-Banner County-Morrill-Kimball County-Cheyenne- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 515 AM MST Sat Nov 14 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widespread strong wind gusts of 65-75 MPH are expected today, with potential for gusts up to 85 MPH in the wind prone areas of southeast Wyoming. High Wind Warnings are in effect. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY High Wind Warnings remain in effect for much of the area through Sunday night. .Spotter information statement... Spotters are encouraged to report wind speeds or other significant weather to the National Weather Service in Cheyenne. NEZ002-003-095-096-WYZ102-151215- Dawes-Box Butte-North Sioux-South Sioux-Niobrara County- 515 AM MST Sat Nov 14 2020 This hazardous weather outlook is for portions of western Nebraska and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Wind gusts up to 50 MPH will be possible today across east central Wyoming and the northern Nebraska Panhandle. Some snow showers are also possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Gusty winds are possible once again on Sunday. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne.
In the hours before
Local storm report, Nov 14, 2:32 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST 11 WSW WARREN AF BASE 41.08N 105.04W
11/14/2020 M65 MPH LARAMIE WY MESONET
MESONET STATION UP226 10.5 NW NATURAL FORT
(UPR). GUSTS 63 TO 79 MPH CONSISTENTLY SINCE
8:55 AM.
&&
ABLocal storm report, Nov 14, 2:47 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.29W
11/14/2020 M61 MPH CARBON WY MESONET
MESONET STATION WY21 5.5 NW ARLINGTON
(WYDOT).
&&
ABLocal storm report, Nov 14, 2:48 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND GST 9 SE BUFORD 41.04N 105.15W
11/14/2020 M58 MPH LARAMIE WY MESONET
MESONET STATION UP204 9.2 SE BUFORD (UPR).
&&
ABLocal storm report, Nov 14, 3:36 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM NON-TSTM WND GST 1 NW CHEYENNE 41.15N 104.80W
11/14/2020 M64 MPH LARAMIE WY ASOS
ASOS STATION KCYS CHEYENNE AIRPORT.
&&
MBLocal storm report, Nov 14, 3:37 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
337 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST 4 WSW PINE BLUFFS 41.15N 104.13W
11/14/2020 M59 MPH LARAMIE WY AWOS
AWOS STATION K82V PINE BLUFFS AIRPORT.
&&
MBLocal storm report, Nov 14, 3:38 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM NON-TSTM WND GST 3 N DOUGLAS 42.80N 105.38W
11/14/2020 M58 MPH CONVERSE WY ASOS
ASOS STATION KDGW DOUGLAS AIRPORT.
&&
MBThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 10:24 AM MST | Snow Squall Warning | CYS | Goshen, Platte | 51 min |
Nearby
Snow Squall Warnings in Wyoming, 2020Every snow squall warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.